Alert archive / Florida / Red Flag Warnings in 2014
Red Flag Warning 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Nov 19, 2014, 7:30 PM EST for Leon County, Wakulla County, Florida. It took effect at Nov 20, 2014, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2014, 7:30 PM EST (00:30 UTC)
- In effect from
- Nov 20, 2014, 12:00 PM EST
- Expired
- Nov 20, 2014, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 11 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3038 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 200030 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 730 PM EST WED NOV 19 2014 ...RED FLAG WARNING IS NOW IN EFFECT FROM NOON TO 5 PM EST THURSDAY FOR LEON AND WAKULLA COUNTIES DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 28 PERCENT AND ERC VALUES EQUAL OR GREATER THAN 37... .THE RELATIVE HUMIDITY WILL STILL BE QUITE LOW ON THURSDAY. THIS COMBINED WITH ELEVATED ERC VALUES FOR LEON AND WAKULLA COUNTIES WILL LEAD TO RED FLAG CONDITIONS. ALSO...DUE TO RELATIVELY LOW MIXING HEIGHTS AND LIGHT TRANSPORT WINDS ON THURSDAY...DISPERSION INDICES WILL BE QUITE LOW WITH VALUES AS LOW AS THE UPPER TEENS OVER INLAND PORTIONS OF NORTHWEST FLORIDA. MOISTURE LEVELS WILL CONTINUE TO INCREASE LATER IN THE WEEK WITH WIDESPREAD RAINS EXPECTED OVER THE WEEKEND. FLZ017-027-127-200830- /O.UPG.KTAE.FW.A.0013.141120T1700Z-141120T2200Z/ /O.NEW.KTAE.FW.W.0017.141120T1700Z-141120T2200Z/ LEON-INLAND WAKULLA-COASTAL WAKULLA- 730 PM EST WED NOV 19 2014 ...RED FLAG WARNING IS NOW IN EFFECT FROM NOON TO 5 PM EST THURSDAY FOR LEON AND WAKULLA COUNTIES DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 28 PERCENT AND ERC VALUES EQUAL OR GREATER THAN 37... * MINIMUM RELATIVE HUMIDITY...AROUND 19 TO 22 PERCENT FOR 5 TO 6 HOURS. * ERC VALUES...OVER 37. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 19, 3:24 PM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Nov 19, 3:24 PM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EST Wed Nov 19 2014
.Near Term [Through Tonight]...
The Noon EST regional surface analysis showed an area of high
pressure centered over south GA. Even though temperatures aloft were
gradually warming, the extremely dry boundary layer, coupled with
calm winds, will allow surface temperatures to cool rapidly after
sunset. A widespread freeze is expected once again tonight, with a
hard freeze likely across much of the FL Big Bend, north FL, and
extreme south central GA. Lows in this area (away from the beaches
and cities) will be in the 20 to 25 deg range. Elsewhere, lows will
be in the upper 20s (except lower 30s at the beaches and cities).
.Short Term [Thursday Through Friday Night]...
After another cold start on Thursday morning, a warming trend will
begin across the region as high pressure centered over the region
lifts further northward up the Atlantic Seaboard and into the Mid
Atlantic. There's the potential for one last night of freezing
conditions Thursday night as high pressure remains close enough to
the region to support calm winds, and with clear and dry
conditions, temperatures should fall into the lower 30s, over the
typically colder areas of the Florida Big Bend (Tallahassee-Perry-
Cross City). By Friday, easterly flow will transport Atlantic
moisture into the region. This pattern will result in temperatures
nearer to normal for late November with highs in the upper 60s and
lows in the mid 40s for Friday.
.Long Term [Saturday Through Wednesday]...
The weather pattern continues to transition on Saturday as a
strong mid level shortwave moves into Western Texas sparking
cyclogenesis across the Western Gulf. The global models are
in good agreement with the large scale details of this system,
transitioning into the Mid Mississippi River Valley on Saturday
night and then shifting rapidly northward into the Western Great
Lakes by Sunday night. As this system lifts northward, a surface
warm front will move north out of the Gulf of Mexico and move
through the Southeast. As is often the case with these events
following an arctic outbreak, there's uncertainty whether the cool
stable airmass can be sufficiently displaced by a more moist
tropical airmass in time to overlay with the best forcing and
shear. The 19/12z GFS and to a lesser extent in the 19/12z Euro
show the warm front making decent progress inland, suggesting that
a narrow window for strong to severe storms is possible early
Sunday and into Sunday afternoon. Of course, confidence at this
time range is lower than normal, especially given how much
modification is necessary to our current airmass to be able to
support surface based convection.
As the system occludes over the Great Lakes on Sunday night, a
secondary shortwave will move across the Southern States helping
to push a cold front through the area on Monday afternoon. While
it is still conditional on the amount of instability in place, the
kinematic fields suggest the potential for strong storms with this
impulse as well, especially across the eastern half of the region.
By Tuesday, drier conditions appear likely as high pressure
becomes established across the Southeast. A reinforcing shot of
cooler air looks to arrive late Wednesday, suggesting the dry
conditions will persist through the rest of the week.
&&
.Aviation...
[Through 18Z Thursday] Unrestricted Vis & unlimited cigs will
continue. Winds will be light from the NE, generally less than
8 KT.
&&
.Marine...
Light to moderate offshore will remain in place through Thursday
evening. Thereafter, the gradient will sharply tighten between a
high pressure area over the Mid Atlantic States and a developing
system over the Western Gulf. This will result in a prolonged
period of advisory conditions starting on Friday and continuing
through Sunday.
&&
.Fire Weather...
The relative humidity will still be quite low on Thursday. This
combined with elevated ERC values for Leon and Wakulla counties will
lead to Red Flag conditions.
Also, due to relatively low mixing heights and light transport winds
on Thursday, dispersion indices will be low with values as low as
the upper teens over inland portions of northwest Florida. Moisture
levels will continue to increase later in the week with widespread
rains expected over the weekend.
&&
.Hydrology...
The storm system for Saturday night through Monday will have the
potential to produce widespread rainfall amounts of 1.5 to 2.5
inches, with locally heavier amounts, especially if a secondary
impulse generates another batch of heavy rainfall on Monday
afternoon. However, this system still looks progressive enough at
this time, and given the rather dry conditions that have prevailed
through the fall, flooding does not appear to be a significant
concern outside of the urbanized areas. River levels are currently very
low, with plenty of capacity for runoff.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 23 63 31 68 45 / 0 0 0 0 10
Panama City 36 63 42 67 51 / 0 0 0 0 10
Dothan 30 61 38 65 44 / 0 0 0 0 10
Albany 27 62 35 67 43 / 0 0 0 0 10
Valdosta 25 62 34 65 46 / 0 0 0 0 10
Cross City 23 65 33 67 47 / 0 0 0 0 10
Apalachicola 35 63 39 66 52 / 0 0 0 0 10
&&
.TAE Watches/Warnings/Advisories...
FL...Hard Freeze Warning from 10 PM this evening to 8 AM EST Thursday
for Gadsden-Inland Dixie-Inland Jefferson-Inland Taylor-
Inland Wakulla-Lafayette-Leon-Liberty-Madison.
Red Flag Warning until 6 PM EST /5 PM CST/ this evening for
Coastal Bay-Coastal Wakulla-Inland Bay-Inland Wakulla-Leon-
Washington.
Red Flag Warning from Noon to 5 PM EST Thursday for Coastal
Wakulla-Inland Wakulla-Leon.
GA...Hard Freeze Warning from 10 PM this evening to 8 AM EST Thursday
for Brooks-Lanier-Lowndes.
AL...Red Flag Warning until 5 PM CST this afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...FOURNIER
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...FOURNIER
MARINE...GODSEY
FIRE WEATHER...FOURNIER
HYDROLOGY...GODSEYNearby
Red Flag Warnings in Florida, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.